Journal of the Mathematical Society of Japan

A new type of limit theorems for the one-dimensional quantum random walk

Norio KONNO

Full-text: Open access

Abstract

In this paper we consider the one-dimensional quantum random walk X n ϕ at time n starting from initial qubit state ϕ determined by 2 × 2 unitary matrix U . We give a combinatorial expression for the characteristic function of X n ϕ . The expression clarifies the dependence of it on components of unitary matrix U and initial qubit state ϕ . As a consequence, we present a new type of limit theorems for the quantum random walk. In contrast with the de Moivre-Laplace limit theorem, our symmetric case implies that X n ϕ / n converges weakly to a limit Z ϕ as n , where Z ϕ has a density 1 / π ( 1 - x 2 ) 1 - 2 x 2 for x ( - 1 / 2 , 1 / 2 ) . Moreover we discuss some known simulation results based on our limit theorems.

Article information

Source
J. Math. Soc. Japan, Volume 57, Number 4 (2005), 1179-1195.

Dates
First available in Project Euclid: 14 June 2006

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1150287309

Digital Object Identifier
doi:10.2969/jmsj/1150287309

Mathematical Reviews number (MathSciNet)
MR2183589

Zentralblatt MATH identifier
1173.81318

Subjects
Primary: 60F05: Central limit and other weak theorems 60G50: Sums of independent random variables; random walks 82B41: Random walks, random surfaces, lattice animals, etc. [See also 60G50, 82C41] 81Q99: None of the above, but in this section

Keywords
quantum random walk the Hadamard walk limit theorems

Citation

KONNO, Norio. A new type of limit theorems for the one-dimensional quantum random walk. J. Math. Soc. Japan 57 (2005), no. 4, 1179--1195. doi:10.2969/jmsj/1150287309. https://projecteuclid.org/euclid.jmsj/1150287309


Export citation

References

  • A. Ambainis, E. Bach, A. Nayak, A. Vishwanath and J. Watrous, One-dimensional quantum walks, In: Proceedings of the 33rd Annual ACM Symposium on Theory of Computing, 2001, 37–49.
  • L.-C. Chen and M. E. H. Ismail, On asymptotics of Jacobi polynomials, SIAM J. Math. Anal., 22 (1991), 1442–1449.
  • A. M. Childs, E. Farhi and S. Gutmann, An example of the difference between quantum and classical random walks, Quantum Inf. Process., 1 (2002), 35–43, quant-ph/0103020.
  • N. Konno, Quantum random walks in one dimension, Quantum Inf. Process., 1 (2002), 345–354, quant-ph/0206053.
  • N. Konno, T. Namiki and T. Soshi, Symmetry of distribution for the one-dimensional Hadamard walk, Interdiscip. Inform. Sci., 10 (2004), 11–22, quant-ph/0205065.
  • T. D. Mackay, S. D. Bartlett, L. T. Stephanson and B. C. Sanders, Quantum walks in higher dimensions, J. Phys. A, 35 (2002), 2745–2753, quant-ph/0108004.
  • D. A. Meyer, From quantum cellular automata to quantum lattice gases, J. Statist. Phys., 85 (1996), 551–574, quant-ph/9604003.
  • C. Moore and A. Russell, Quantum walks on the hypercubes, 2001, quant-ph/0104137.
  • A. Nayak and A. Vishwanath, Quantum walk on the line, 2000, quant-ph/0010117.
  • M. A. Nielsen and I. L. Chuang, Quantum Computation and Quantum Information, Cambridge Univ., 2000.
  • M. Petkovšek, H. S. Wilf and D. Zeilberger, $A=B$, A K Peters, Ltd., 1996.
  • F. Spitzer, Principals of Random Walks, 2nd edition, Springer, 1976.
  • B. C. Travaglione and G. J. Milburn, Implementing the quantum random walk, Phys. Rev. A, 65 (2002), 032310, quant-ph/0109076.
  • T. Yamasaki, H. Kobayashi and H. Imai, Analysis of absorbing times of quantum walks, Phys. Rev. A, 68 (2003), 012302, quant-ph/0205045.